Heavy Rain, Garden
- When
- July 29, 3:55 PM MST to 4:15 PM MST
- Where
- Garden County, 6.8 mi ESE of Lisco
- Reported by
- Public
- Coordinates
- 41.460, -102.500
Thunderstorms developed with the heating of the day. One storm intensified to produce quarter size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms developed with the heating of the day. One storm intensified to produce quarter size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 29, 1:49 PM MST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT TUE JUL 29 2014 .SYNOPSIS... ISSUED AT 339 PM CDT TUE JUL 29 2014 HIGHLY AMPLIFIED PATTERN CONTINUES ACROSS THE CONUS TODAY. STRONG RIDGE IS ACROSS THE WEST WHILE A DEEP TROUGH IS ACROSS THE WEST. 500 MB LOW ROTATING ACROSS UTAH WITH A DECENT PLUM OF MOISTURE TO WORK WITH...AS SEEN ON WATER VAPOR. NW FLOW HAS BROUGHT MOISTURE ACROSS THE AREA WITH PARTLY CLOUDY SKIES TODAY. STILL INFLUENCED BY COOL CANADIAN SFC HIGH ACROSS THE PLAINS...WITH TEMPS AROUND 80 AT 3 PM CDT. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 339 PM CDT TUE JUL 29 2014 EYES ON THE SHORT WAVE RIDING ACROSS THE CENTRAL ROCKIES. MORNING LBF SOUNDING HAD PWATS OF 1.11 /115 PERCENT OF NORMAL/ AND EXPECT THIS TO INCREASE TO NEARLY AN INCH AN HALF ACROSS SW NEB OVERNIGHT. THE SHORT WAVE WILL MOVE ACROSS THE ROCKIES THEN BEGIN TO SLIDE TO THE SE. MUCH OF N CENTRAL IS EXPECTED TO GET MISSED...HOWEVER SW NEBRASKA AND PARTS OF NW NEB SHOULD SEE SOME INFLUENCE FROM THE WAVE. MOISTURE IS GOOD HOWEVER LIFT IS MARGINAL. THERE ARE NEGATIVE LI/S...AND POSITIVE CAPE VALUES LESS THAN 1000J/KG...BUT THESE VALUES ARE NOT IMPRESSIVE...ESPECIALLY FOR AUGUST SO SEVERE WEATHER NOT EXPECTED. THE BIGGEST CONCERN IS THE SLOWER STORM MOTION AND THE BRIEF HEAVY RAIN POSSIBILITY. THIS MORNING LOCALLY A HALF INCH FELL WITH SOME OF THE MORNING SHOWERS. THE HEAVIEST PRECIP IS EXPECTED ALONG THE FRONT RANGE TO THE SW...BUT WILL CONTINUE TO MONITOR HOW FAR TO THE EAST THE STRONGER STORMS WILL MAKE IT. THE CLOUDS ACROSS THE AREA WILL KEEP LOWS NOT TO FAR FROM NORMAL...IN THE MID TO UPPER 50S. LINGER ACTIVITY CONTINUES FOR TOMORROW ACROSS SW NEB. COOLEST CONDITIONS ACROSS SW WHERE SUN WILL BE LAST TO SHINE...WITH HIGHS STRUGGLING TO REACH 80. LOWER 80S AND MAYBE MID 80S ACROSS THE NORTH...HOWEVER STILL SEEING THE INFLUENCE OF THE SFC HIGH PRESSURE. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 339 PM CDT TUE JUL 29 2014 THE LONG TERM PERIOD WILL BE CHARACTERIZED BY NEAR SEASONAL TEMPERATURES AND MAINLY DRY CONDITIONS. THE CENTER OF THE UPPER LEVEL HIGH PRESSURE RIDGE WHICH HAS BEEN SUPPRESSED SOUTH INTO FAR NORTHWEST MEXICO...WILL BEGIN TO STRENGTHEN AND EXPAND NORTH AND EAST AGAIN. HEIGHTS WILL GRADUALLY RISE ACROSS NEBRASKA AS A RESULT...WITH TEMPERATURES RETURNING TO NEAR SEASONAL NORMALS. HIGHS WILL GENERALLY RANGE IN THE UPPER 80S...WITH LOWS IN UPPER 50S TO MID 60S. UNFORTUNATELY THERE IS NO REAL SIGNAL FOR MUCH IN THE WAY OF NEEDED PRECIPITATION. SOME ISOLATED CONVECTION CANNOT BE COMPLETELY RULED HOWEVER...AS SUBTLE WAVES WILL BE ROTATING AROUND THE NORTHERN PERIPHERY OF THE UPPER LEVEL HIGH PRESSURE SYSTEM. AT THIS TIME HAVE OPTED TO KEEP CONDITIONS MAINLY DRY...AS THESE WAVES ARE HARD TO IDENTIFY THIS FAR OUT. IT IS POSSIBLE THAT BY THE MIDDLE OF NEXT WEEK...A STRONGER UPPER TROUGH MOVING ACROSS THE NORTHERN PLAINS COULD BRING AN INCREASE IN THUNDERSTORM CHANCES. WILL CONTINUE TO MONITOR THIS POSSIBILITY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1221 PM CDT TUE JUL 29 2014 VFR CONDITIONS ARE EXPECTED ACROSS WESTERN NEBRASKA FOR THE FORECAST PERIOD. THERE ARE A COUPLE CONCERNS HOWEVER. RAIN SHOWERS MOVING THROUGH SOUTH DAKOTA MAY AFFECT PORTIONS OF NORTHERN NEBRASKA THIS AFTERNOON. THE BULK OF THE ACTIVITY SHOULD STAY WEST OF KVTN...BUT CANNOT RULE OUT BRIEF LIGHT RAIN THROUGH 30/00Z. FARTHER SOUTH...A MORE DEFINED AREA OF PRECIPITATION IS EXPECTED TONIGHT INTO WEDNESDAY MORNING. MOST OF THE RAIN SHOULD STAY SOUTH AND WEST OF KLBF...BUT THE CHANCE IS THERE PRIMARILY FROM 06/08Z THROUGH 06/12Z. && .HYDROLOGY... ISSUED AT 339 PM CDT TUE JUL 29 2014 OVER THE PAST DAY THERE HAVE BEEN INCREASED RELEASES FROM LAKE MCCONAUGHY OF AROUND 400 CFS. THIS WILL CAUSE A RISE IN THE NORTH PLATTE RIVER DOWN STREAM FROM LAKE MAC...HOWEVER THE RIVER WILL REMAIN WELL IN ITS BANK. A RVS IS ISSUED FOR AN ELEVATED NORTH PLATTE RIVER LEVEL AT NORTH PLATTE...HOWEVER NO FLOODING CONCERNS AT THIS TIME. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...TAYLOR AVIATION...DS/MASEK HYDROLOGY...MASEK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT TUE JUL 29 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-302100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 347 PM CDT TUE JUL 29 2014 /247 PM MDT TUE JUL 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STORMS ARE EXPECTED TO MOVE ACROSS THE NEBRASKA PANHANDLE AND INTO SOUTHWEST NEBRASKA THIS EVENING AND OVERNIGHT. STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS HOWEVER LOCALLY BRIEF HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE WEDNESDAY MORNING ACROSS SOUTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 510 PM CDT TUE JUL 29 2014 NEZ022-292315- GARDEN NE- 410 PM MDT TUE JUL 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARDEN COUNTY UNTIL 515 PM MDT... AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRESCENT LAKE NWR...OR 23 MILES NORTH OF OSHKOSH...MOVING SOUTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RICHARDSON LAKE... DOGTOWN FLATS... SUGAR LOAF HILL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. COLE
The North Platte radar (KLNX), 169 km away, was scanning. The volume nearest the first event began at 22:56 UTC.
1 heavy rain, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530525, 530524.